MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF FASTSEAL 6.0; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF FASTSEAL 6.0; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290042
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a hip prosthesis surgery, it was noticed that the electrode of the werewolf fast seal wand has turned the tissue black/carbonaceous approximately 5 minutes into the operation.There was no burns as the black tissue was like with the monopolar when working at a much higher temperature.The procedure was resumed, without any surgical delay, using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities.Product was out of the original packaging, with no packaging returned.The tip has debris trapped between the electrodes.The debris has remained in the location a long time and become charred or blackened from extended exposure to the electrodes.A functional evaluation was performed on the returned device and found plugging in the wand causes a wand end of life error.Using a bypass box, the wand activated as normal.The debris remains in between the two electrodes and was not removed for testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that after the tissue turned black the water was set to the highest level and the tissue remained black.Photos of the surgical site were provided for review and although the customer reports no burns to the patient the images showed the darkened tissue which may indicate 2nd degree burns.The photos also show that metal retractors were used.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.The device ifu does warn to ¿verify saline flow is occurring during activation.If saline flow is reduced or ceases during use, stop using the device¿ and ¿do not contact metal objects while activating the wand as damage to the wand insulation and/or tip may occur resulting in device malfunction or patient injury.¿ based on the information provided we are currently unable to rule out a user technique/ procedural variance as a contributing factor to the reported event.We are also unable to rule out the reported ¿trapped debris between the electrodes¿ as a contributing factor as it may have interfered with the saline flow.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include no saline flow, contact with metal objects, or trapped debris between electrodes.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
WEREWOLF FASTSEAL 6.0
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23095972
Report Number3006524618-2025-00514
Device Sequence Number20977890
Product Code GEI
UDI-Device Identifier00885556787229
UDI-Public885556787229
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290042
Device Lot Number2181932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown